Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 1, 2007, 9:23 PM MDT for Eddy County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 9:23 PM MDT (03:23 UTC)
- Expired
- May 1, 2007, 10:12 PM MDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 145 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3466 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 020325 SVRMAF NMC015-020430- /O.NEW.KMAF.SV.W.0164.070502T0323Z-070502T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 923 PM MDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1030 PM MDT * AT 920 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL EDDY COUNTY...OR 29 MILES SOUTHWEST OF ARTESIA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... RURAL AREAS OF WEST CENTRAL EDDY COUNTY... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3265 10483 3247 10484 3239 10451 3266 10445 $$
2 follow-up statements
000 WWUS54 KMAF 020352 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1052 PM CDT TUE MAY 1 2007 NMC015-020430- /O.CON.KMAF.SV.W.0164.000000T0000Z-070502T0430Z/ EDDY NM- 952 PM MDT TUE MAY 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR WEST CENTRAL EDDY COUNTY... AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL EDDY COUNTY...ABOUT 24 MILES SOUTHWEST OF ARTESIA... MOVING EAST AT 10 MPH. THIS STORM IS EXPECTED TO REMAIN OVER RURAL AREAS OF WEST CENTRAL EDDY COUNTY. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3265 10483 3247 10484 3239 10451 3266 10445 $$
000 WWUS54 KMAF 020412 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1112 PM CDT TUE MAY 1 2007 NMC015-020422- /O.CAN.KMAF.SV.W.0164.000000T0000Z-070502T0430Z/ EDDY NM- 1012 PM MDT TUE MAY 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EDDY COUNTY IS CANCELLED... AT 1012 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3265 10483 3247 10484 3239 10451 3266 10445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:45 PM MDT, 8 hours 38 minutes earlier.
Area forecast discussion, May 1, 12:45 PM MDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE MAY 1 2007 .SHORT TERM... THE MID/UPPER LEVEL CLOSED LOW OVER NORTHERN BAJA WILL MOVE STEADILY EASTWARD INTO NEW MEXICO TONIGHT. DIFFLUENT UPPER LEVEL FLOW AHEAD OF THIS UPPER LOW WILL COMBINE WITH SURFACE DEWPOINTS IN THE 60S... DECENT INSTABILITIES AND INCREASING DEEP LAYER SHEAR TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS EVENING AND TONIGHT. CURRENT INDICATIONS ARE FOR THUNDERSTORMS TO INITIALLY DEVELOP ACROSS THE HIGHER TERRAIN IN SOUTHEAST NEW MEXICO THIS EVENING... WITH THUNDERSTORMS INCREASING IN AREAL COVERAGE AND EXPANDING EASTWARD ACROSS THE PERMIAN BASIN OVERNIGHT. HIGH PRECIPITABLE WATER VALUES EXPECTED TONIGHT...AROUND 200 PERCENT OF NORMAL... SUGGESTING POTENTIAL FOR LOCALLY HEAVY RAINS AND LOCALIZED FLASH FLOODING WITH SOME OF THESE STORMS OVERNIGHT. .LONG TERM... UPPER LEVEL LOW INVOF SRN CALIF MOVING E WILL IMPACT CWFA WED. SFC TEMPS WARMING INTO M80S AHEAD OF 5H LOW WILL HELP TO DESTABILIZE ATMOSPHERE AS SEVERAL OTHER FACTORS PROVIDE INCREASED CHANCE FOR TSTMS. MST ELY LOW LEVEL FLOW...WEAK SFC LOW INVOF SE NM...SHORT DRYLINE EXTENDING S ACRS TRANS PECOS FROM FAR SE NM...AND WEAK TROF/WARM FRONT EXTENDING NEWD FROM AFOREMENTIONED SFC WILL PROVIDE FAVORABLE SFC PATTERN FOR INSTABILITY/TSTMS TO FOCUS ON/INVOF WED P.M.. UPPER DIVERGENCE IN LFQ REGION OF 80KT 25H JET WILL HELP TO INCREASE NET UPWARD VERTICAL MOTION WHILE 40-45KT 0-6KM BULK SHEAR IS FAVORABLE FOR SEVERE STORMS. AFTER LOOKING AT 18Z-24Z WED 85H WINDS AND LI/S...BELIEVE THAT PRE-MCS STORMS MAY FIRST DEVELOP ACRS E CNTRL NM PLAINS AND THEN EVOLVE/DEVELOP EWD INTO TX. BASED ON INSTABILITY AXIS BEING FOCUSED ACRS PB AND THETA-E RIDGE AXIS ORIENTED NW-SE ACRS PB SEEMS THAT STORMS/MCS WOULD TEND TO TURN ESE-SE...BUT GENERAL STEERING WINDS FAVOR EWD TRACK. CURRENT POPS/WX GRIDS SEEM TO ACCOUNT FOR THIS WITH HIEST POPS NE IN THE EVENING AND WILL MAKE LITTLE CHANGE TO FCST THERE. WILL INCREASE POPS ACRS TRANS PECOS WHERE CONVERGENCE ALONG MARFA FRONT AND ELEVATED HEAT SOURCES ARE WORTH MORE OF A SCATTERED POP. DRY AIR SHOULD BE ABLE TO PUSH FARTHER E THURSDAY FOR A DOWN DAY CONVECTIVE WISE. MID LEVEL FLOW WILL BACK TO THE SW FRI AHEAD OF NEXT SYSTEM WORKING INTO THE NW U.S. AND MAY BE ENUF MSTR IN THE FAR E-S FOR ISOLD TSTMS...BUT FOR CONSISTENCY SAKE WILL OPT TO LEAVE OUT ATTP. BY SAT P.M. MSTR WILL HAVE WORKED WELL W AND WITH GFS ADVERTISING MINOR SHRTWV TROF IN SW MID LEVEL FLOW POPS WARRANTED MORESO THAN FRI. ECMWF/GFS ENSEMBLE NOW INDICATING THAT 5H LOW WILL BECOME CLOSED AND POSSIBLY MEANDER ACRS THE SWRN STATES SUN/MON BEFORE LIFTING OUT TUE. AS SUCH WILL LEAVE FCST AS IS WITH ISOLD POPS. OF INTEREST TOO IS THE POTENTIAL FOR HOT WX...ESPECIALLY TRANS PECOS FRI/SAT WITH SINGLE DIGIT MIN RH/S IN THE AFTERNOONS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 64 80 62 90 / 20 40 40 20 CARLSBAD NM 59 84 57 91 / 30 30 20 10 DRYDEN TX 66 90 66 90 / 10 30 20 10 FORT STOCKTON TX 63 90 61 92 / 10 30 10 10 GUADALUPE PASS TX 58 81 56 87 / 20 10 10 0 HOBBS NM 60 81 59 91 / 40 40 30 10 MARFA TX 49 81 47 85 / 10 10 10 10 MIDLAND INTL AIRPORT TX 64 82 60 89 / 20 40 40 10 ODESSA TX 63 83 61 89 / 20 40 40 10 WINK TX 65 92 61 95 / 20 30 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, May 1, 12:49 PM MDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 149 PM CDT TUE MAY 1 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 149 PM CDT TUE MAY 1 2007 /1249 PM MDT TUE MAY 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE HIGHER TERRAIN OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING...WITH THUNDERSTORM ACTIVITY SPREADING EASTWARD ACROSS THE PERMIAN BASIN OVERNIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF LOCALLY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS REGION...AND THE PERMIAN BASIN WEDNESDAY AND WEDNESDAY NIGHT. A FEW STORMS COULD BECOME SEVERE ALONG AND EAST OF A TATUM...HOBBS...FORT STOCKTON... SANDERSON LINE WEDNESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. LOCALLY HEAVY RAINS AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE WITH THESE STORMS LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 1, 8:01 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 PM CDT TUE MAY 1 2007 NMZ027-028-020300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- 801 PM MDT TUE MAY 1 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 18 MILES WEST OF SEVEN RIVERS AT 801 PM MDT...MOVING NORTHEAST AT 20 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:05 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 55 min |
| May 2, 2:59 AM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 3:05 AM MDT | Flash Flood Watch | MAF | Eddy, Lea | 17 hr |
| May 2, 4:10 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 50 min |
| May 2, 4:56 AM MDT | Severe Thunderstorm Warning | MAF | Eddy | 64 min |
| May 2, 5:25 AM MDT | Flash Flood Warning | MAF | Eddy | 4 hr |
| May 2, 5:35 AM MDT | Flash Flood Warning | MAF | Lea | 4 hr |
| May 2, 5:46 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 59 min |
| May 2, 6:51 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 54 min |
| May 2, 2:06 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 54 min |
| May 2, 2:50 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 3:15 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
| May 2, 4:12 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 2, 5:11 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 48 min |
| May 2, 5:15 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 60 min |
| May 2, 5:38 PM MDT | Flash Flood Warning | MAF | Eddy | 3 hr |
| May 2, 5:57 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.